Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 22, NWS Marquette, MI

June 25, 2016Ontonagon County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 25, 2016, 8:52 PM EDT for Ontonagon County, Michigan. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2016, 8:52 PM EDT (00:52 UTC)
Expired
Jun 25, 2016, 10:15 PM EDT
In force
83 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Ontonagon County, MI

The radar

The Marquette radar (KMQT), 138 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 7:55 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
497 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

699 
WUUS53 KMQT 260052
SVRMQT
MIC131-260215-
/O.NEW.KMQT.SV.W.0022.160626T0052Z-160626T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
852 PM EDT SAT JUN 25 2016

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN...

* UNTIL 1015 PM EDT

* AT 851 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES WEST OF BLACK RIVER HARBOR TO 6 MILES NORTH
  OF BESSEMER TO NEAR VAN BUSKIRK...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ONTONAGON...BERGLAND...ROCKLAND...BRUCE CROSSING...MASS CITY...
  PAULDING...SILVER CITY...NORTHERN LAKE GOGEBIC...GREENLAND...
  NORWICH...BOND FALLS...EWEN...MERRIWEATHER...CLARK LAKE...
  TROUT CREEK...VICTORIA DAM AND WHITE PINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4690 8973 4690 8893 4677 8894 4676 8887
      4668 8887 4668 8899 4633 8899 4633 8936
      4651 8937 4650 8972 4651 8974 4659 8974
      4659 8979
TIME...MOT...LOC 0051Z 263DEG 35KT 4668 9020 4657 9007 4635 9008 

HAIL...0.75IN
WIND...60MPH

$$

TITUS
3 follow-up statements
041 
WWUS53 KMQT 260111
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
911 PM EDT SAT JUN 25 2016

MIC131-260215-
/O.CON.KMQT.SV.W.0022.000000T0000Z-160626T0215Z/
ONTONAGON MI-
911 PM EDT SAT JUN 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR ONTONAGON COUNTY...

AT 911 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF SILVER CITY TO 7 MILES WEST OF
NORTHERN LAKE GOGEBIC TO NEAR MARENISCO...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ONTONAGON...BERGLAND...ROCKLAND...BRUCE CROSSING...MASS CITY...
PAULDING...SILVER CITY...NORTHERN LAKE GOGEBIC...GREENLAND...
NORWICH...BOND FALLS...EWEN...MERRIWEATHER...CLARK LAKE...
TROUT CREEK...VICTORIA DAM AND WHITE PINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4690 8972 4690 8893 4677 8894 4676 8887
      4671 8887 4668 8888 4668 8899 4633 8899
      4633 8936 4651 8937 4651 8974 4659 8974
      4659 8979
TIME...MOT...LOC 0111Z 265DEG 40KT 4683 8971 4658 8976 4638 8979 

HAIL...0.75IN
WIND...60MPH
 
$$

TITUS
289 
WWUS53 KMQT 260136
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
936 PM EDT SAT JUN 25 2016

MIC131-260215-
/O.CON.KMQT.SV.W.0022.000000T0000Z-160626T0215Z/
ONTONAGON MI-
936 PM EDT SAT JUN 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR ONTONAGON COUNTY...

AT 936 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ONTONAGON TO NEAR BERGLAND TO 11 MILES SOUTHEAST
OF NORTHERN LAKE GOGEBIC TO 8 MILES WEST OF WATERSMEET TO 13 MILES
NORTHEAST OF BOULDER JUNCTION...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ONTONAGON...BERGLAND...ROCKLAND...BRUCE CROSSING...MASS CITY...
PAULDING...GREENLAND...NORWICH...VICTORIA DAM...BOND FALLS...
EWEN AND TROUT CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4690 8954 4690 8893 4677 8894 4676 8887
      4671 8887 4668 8889 4668 8899 4633 8899
      4633 8936 4650 8937 4651 8958
TIME...MOT...LOC 0136Z 262DEG 45KT 4687 8939 4662 8947 4645 8943 4631
8934 4621 8938

HAIL...0.75IN
WIND...60MPH
 
$$

TITUS
419 
WWUS53 KMQT 260153
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
953 PM EDT SAT JUN 25 2016

MIC131-260215-
/O.CON.KMQT.SV.W.0022.000000T0000Z-160626T0215Z/
ONTONAGON MI-
953 PM EDT SAT JUN 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR EASTERN ONTONAGON COUNTY...

AT 953 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MASS CITY TO NEAR ROCKLAND TO NEAR BRUCE CROSSING
TO NEAR PAULDING TO 7 MILES NORTHEAST OF WATERSMEET...MOVING EAST AT
45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROCKLAND...MASS CITY...BRUCE CROSSING...GREENLAND...
BOND FALLS AND TROUT CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4633 8915 4647 8920 4668 8923 4690 8916
      4690 8893 4677 8894 4676 8887 4671 8887
      4668 8889 4668 8899 4633 8899
TIME...MOT...LOC 0153Z 263DEG 41KT 4684 8909 4669 8917 4652 8913 4643
8910 4632 8906

HAIL...0.75IN
WIND...60MPH
 
$$

TITUS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:13 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 25, 8:13 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
813 PM EDT SAT JUN 25 2016

.UPDATE...
Issued at 811 PM EDT SAT JUN 25 2016

Per coordination fm SPC, issued severe TS Watch 300 for about the SW
half of Upr MI, where latest SPC mesoanalysis shows area of hier
MUCAPE/weaker CIN away fm area that was stabilized by earlier
convection as well as a SE flow off the cooling influence of Lk MI.
DCape is also more signicant in this area, so damaging winds should
be the primary threat. The watch is in effect until 06Z, with line
of TS now aprchg Ironwood likely to bow out to the ESE parallel to
the WI border.
&&

.SHORT TERM...(This evening through Sunday)
Issued at 455 PM EDT SAT JUN 25 2016

Mess of convection has affected Upper Great Lakes today. To put it
nicely the models have really struggled with initial surge of
showers and thunderstorms that produced damaging winds across
Keweenaw Peninsula earlier today. That complex of storms has made it
over eastern Upr Michigan riding along edge of instability gradient
and within strong h85 warm air advection. Isolated storms have
formed within last hour over western Upr Michigan on edge of h8-h7
capping seen on 12z soundings fm Aberdeen SD and Minneapolis MN.
Earlier complex threw out an outflow/lake enhanced boundary and
this has settled over northwest WI and into far western Upr Michigan.
Also seeing additional showers and thunderstorms lifting across
northern WI and those likely will be in over southwest and south
central Upr Michigan in the next few hours. Attn is also on cold
front working across central MN where large cluster of severe storms
developed over last two hours.

Lets reset for the evening. Current layout of instability from SPC
meso page shows SB/ML cape gradient is oriented wnw/ese along the
sfc outlow/warm front into western Upr Michigan. Effective
instability (SBcape over 3000 j/kg) and shear (30-40 kts) feeding
storms forming over WI and into western Upr Michigan will continue
to support severe threat into the evening hours with the scattered
storms already ongoing. 0-1km shear 30+ kts also will support
balance of cold pools with environment shear. Thus, storms may merge
and keep a damaging wind threat going even away fm the strongest
instabiilty over northern WI. How far north and east these storms
can go into instability that is worked over from earlier aftn
convection is uncertain. Attn also will be on the strong convection
already growing upscale over MN to the west of DLH. Increasing h85
jet to 40-50 kts and 0-1km shear over 30 kts supports these storms
continuing to merge and congeal and follow the h85-h3 thickness and
SB cape gradient. This would bring a line of thunderstorms with
damaging winds the primary hazard across western half of Upr
Michigan through midnight and possibly across eastern cwa after
midnight.

Front sweeps through late tonight. Showers and thunderstorms could
linger over eastern cwa until midday Sun. West winds will get very
gusty, especially over Keweenaw where advisory level gusts appear
likely. Cold air lags the cold front, typical for this time of year.
Expect highs to reach well into the 80s over central and east.
Downslope areas south central may near 90 degrees.

.LONG TERM...(Sunday night through Saturday)
Issued at 403 PM EDT SAT JUN 25 2016

Concerns include continued gusty west winds into early Sun evening,
especially over the Keweenaw Peninsula, and then a trend toward
cooler temps and some isold/sct -shra Sun night into Mon with more
sct shra possible Thu-Fri.

Beginning Sun night and Mon, expect gusty west winds to continue
into early evening especially over the Keweenaw Peninsula as model
soundings at KCMX show the potential of up to 40 kt winds within
mixed layer through 02z. Isallobaric component from pres rises still
occurring at this time will also likely aid gusts. By late evening,
winds should come down blo advisory level over the Keweenaw with
diminished mixing although breezy conditions will continue into
Monday especially along Lake Superior due to tight gradient on
backside of low over Quebec. Winds will shift from west to northwest
on Mon.

Concerning shower chcs Sun night into Mon, trailing shortwave energy
will likely support some isold -shra into areas along Lake Superior
Sun night with isold/sct shra expanding inland across the area on
Monday. With models showing 850mb temps falling to 4-5C over much of
the area and soundings showing quite a bit of low/mid level moisture
for clouds, Mon may end up unseasonably cool. Expect early max temps
to range the low/mid 60s n to low 70-mid 70s s central. In reality,
for much of the day, temps may not get out of the 50s w and n, and
nw winds will be breezy, adding to the cool feel.

Abundant sunshine and some warming will follow on Tue under a dry
air mass. Dry weather will continue into Wed with temps rising
closer to late June normals. Next nw flow shortwave dropping into
the eastern N America trough will arrive over the Upper Great Lakes
Thu. At this point, timing looks to coincide favorably with the
heating cycle to generate isold/sct shra/tsra Thu into Thu evening
where GFS shows MLCAPE values approaching 500 j/kg over the western
interior. Another shortwave moving through could bring some more sct
showers on Fri. Cyclonic nw flow continues over the area into Sat
although flow becomes more confluent aloft with sfc high pres
building into the area so expect drier conditions on Sat.
&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 811 PM EDT SAT JUN 25 2016

A band of TS moving W-E ahead of an aprchg cold fnt wl impact the
TAF sites this evng, bringing some gusty winds and at least tempo
MVFR conditions. Some of the storms could be severe with damaging
winds. These storms should clear SAW during the early mrng hrs on
Sun. Aggressive drying behind the fropa wl then bring VFR wx the
rest of the fcst period. Gusty W winds, especially at the more
exposed CMX location, wl then occur thru the day on Sun under the
tight pres gradient behind the fropa and in the presence of diurnal
heating.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 455 PM EDT SAT JUN 25 2016

Expect cold front to sweep across Lk Superior late tonight into Sun
morning. S-SE winds 20-30 kts, with wind speed and directions
altered by any showers and thunderstorms that occur as some of the
storms may be strong, will shift to SW behind the front. Gusts 30-35
kts may occur on Sun at higher observation platforms over west half
of Lk Superior. Expect gusty W winds to 25 knots to continue into
Monday before high pressure brings generally lights winds through
the remainder of next week.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

UPDATE...KC
SHORT TERM...JLA
LONG TERM...Voss
AVIATION...KC
MARINE...JLA
Hazardous weather outlook, Jun 25, 4:20 PM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
420 PM EDT SAT JUN 25 2016

MIZ001-003-262030-
KEWEENAW-NORTHERN HOUGHTON-
420 PM EDT SAT JUN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. ISOLATED
THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WEST WINDS ARE EXPECTED TO GUST TO AROUND 45 MPH SUNDAY OVER THE
KEWEENAW PENINSULA.

THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SEVERE WEATHER WOULD BE APPRECIATED.

MIZ002-004-005-009>012-084-262030-
ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE-
SOUTHERN HOUGHTON-
420 PM EDT SAT JUN 25 2016 /320 PM CDT SAT JUN 25 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. THE STRONGEST THUNDERSTORMS MAY
PRODUCE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE THROUGH MID MORNING ON SUNDAY. ADDITIONAL
THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SEVERE WEATHER WOULD BE APPRECIATED.

MIZ006-007-013-014-085-262030-
ALGER-LUCE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
420 PM EDT SAT JUN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THROUGH THE NIGHT. THE STRONGEST
THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL END BY MIDDAY SUNDAY. ADDITIONAL THUNDERSTORMS ARE
POSSIBLE THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SEVERE WEATHER WOULD BE APPRECIATED.

LSZ162-240>251-263>267-262030-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
420 PM EDT SAT JUN 25 2016 /320 PM CDT SAT JUN 25 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE STORMS
COULD BECOME SEVERE OVER WESTERN LAKE SUPERIOR THIS EVENING...
PRODUCING LARGE HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL END OVER EASTERN LAKE SUPERIOR BY MIDDAY SUNDAY.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-262030-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
420 PM EDT SAT JUN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME OF THE STORMS COULD BECOME
SEVERE...PRODUCING LARGE HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL END BY LATE SUNDAY MORNING. ADDITIONAL THUNDERSTORMS
ARE POSSIBLE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLA

In the hours before

Local storm report, Jun 25, 4:37 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
437 PM EDT SAT JUN 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HEAVY RAIN       1 N HOUGHTON            47.12N 88.56W
06/25/2016  E1.00 INCH       HOUGHTON           MI   PUBLIC

            ESTIMATED OVER AN INCH OF RAINFALL THIS
            AFTERNOON IN HOUGHTON NEAR THE PORTAGE
            CANAL.

&&

JSS
Local storm report, Jun 25, 4:40 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
440 PM EDT SAT JUN 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HEAVY RAIN       5 N HANCOCK             47.21N 88.60W
06/25/2016  E1.75 INCH       HOUGHTON           MI   PUBLIC

            ESTIMATED BETWEEN 1.75 AND 2.00 INCHES OF
            RAIN IN ONE HOUR NORTH OF HANCOCK THIS
            AFTERNOON. OBSERVED A FEW PEA-SIZED HAIL
            STONES.

&&

JSS
Special weather statement, Jun 25, 5:20 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
520 PM EDT SAT JUN 25 2016

MIZ002-009-252215-
ONTONAGON MI-GOGEBIC MI-
520 PM EDT SAT JUN 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOGEBIC AND
SOUTHEASTERN ONTONAGON COUNTIES UNTIL 615 PM EDT/515 PM CDT/...

AT 520 PM EDT/420 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTHEAST OF MARENISCO...OR 28 MILES EAST OF
IRONWOOD...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WATERSMEET...BRUCE CROSSING...PAULDING...NORWICH...POMEROY LAKE...
BOND FALLS...EWEN...THOUSAND ISLAND LAKE...TAMARACK LAKE...
TROUT CREEK...LAKE GOGEBIC STATE PARK AND PRESQUE ISLE RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

&&

LAT...LON 4674 8941 4654 8899 4633 8898 4610 8900
      4614 8909 4627 8978
TIME...MOT...LOC 2120Z 215DEG 35KT 4631 8959

JLA
Special weather statement, Jun 25, 6:20 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
620 PM EDT SAT JUN 25 2016

MIZ002-009-010-084-252300-
IRON MI-SOUTHERN HOUGHTON MI-ONTONAGON MI-GOGEBIC MI-
620 PM EDT SAT JUN 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IRON...SOUTHEASTERN
GOGEBIC...SOUTHEASTERN ONTONAGON AND SOUTHWESTERN HOUGHTON COUNTIES
UNTIL 700 PM EDT/600 PM CDT/...

AT 619 PM EDT/519 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES EAST OF WATERSMEET...OR 21 MILES NORTHWEST OF
IRON RIVER...MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM IN ADDITION TO FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
WATERSMEET...KENTON...PAULDING...GIBBS CITY...SMOKY LAKE...
PAINT LAKE...BOND FALLS...TAMARACK LAKE...PERCH LAKE...
GOLDEN LAKE AND TROUT CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4658 8905 4647 8868 4642 8867 4642 8850
      4605 8887 4612 8905 4612 8908 4614 8909
      4619 8934
TIME...MOT...LOC 2219Z 207DEG 28KT 4630 8897

KC
Special weather statement, Jun 25, 7:48 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
748 PM EDT SAT JUN 25 2016

MIZ002-009-260000-
ONTONAGON MI-GOGEBIC MI-
748 PM EDT SAT JUN 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR GOGEBIC AND WEST CENTRAL
ONTONAGON COUNTIES UNTIL 800 PM EDT/700 PM CDT/...

AT 745 PM EDT/645 PM CDT/...DOPPLER RADAR WAS TRACKING SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DEVILS ISLAND TO NEAR
LA POINTE TO NEAR ASHLAND TO GRAND VIEW. MOVEMENT WAS EAST AT 35 MPH.

AS THE STORMS MOVE TOWARD THE AREA...A SEVERE THUNDERSTORMS WARNING
MAY BECOME NECESSARY. PREPARE NOW FOR AT LEAST STRONG...AND
POSSIBLE SEVERE...THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
IRONWOOD...BESSEMER...WAKEFIELD...MARENISCO...BERGLAND...
VAN BUSKIRK...BLACK RIVER HARBOR...LITTLE GIRLS POINT...
NORTHERN LAKE GOGEBIC...LAKE OF THE CLOUDS...MERRIWEATHER...
CLARK LAKE...MIRROR LAKE...CHANEY LAKE...LAKE GOGEBIC STATE PARK...
THOMASTON...WHITE PINE...IRONWOOD AIRPORT...
COPPER PEAK AND PRESQUE ISLE RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4658 9041 4670 9006 4683 8985 4685 8959
      4652 8955 4625 8963 4633 9011 4650 9022
      4650 9027 4652 9028 4651 9032 4656 9034
      4654 9035 4654 9040 4656 9042
TIME...MOT...LOC 2345Z 270DEG 29KT 4707 9085 4675 9088 4655 9094 4634
9111

TITUS
Local storm report, Jun 25, 8:17 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
817 PM EDT SAT JUN 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     MARENISCO               46.38N 89.70W
06/25/2016                   GOGEBIC            MI   TRAINED SPOTTER

            TWO LARGE SPRUCE TREES SNAPPED AT THE TOPS.
            SMALL BRANCHES WERE ALSO SNAPPED. ESTIMATED
            WIND GUSTS TO 50 MPH.

&&

JSS

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:15 PM EDTSpecial Marine WarningMQT90 min
Jun 25, 8:18 PM EDTSevere Thunderstorm WarningMQTGogebic, Ontonagon57 min
Jun 25, 8:44 PM EDTSevere Thunderstorm WarningMQTGogebic91 min
Jun 25, 9:41 PM EDTSevere Thunderstorm WarningMQTBaraga, Houghton, Iron94 min
Jun 25, 9:54 PM EDTSpecial Marine WarningMQT96 min
Jun 25, 10:10 PM EDTSevere Thunderstorm WarningMQTBaraga, Houghton, Iron, Keweenaw, Marquette, Ontonagon27 min
Jun 25, 10:42 PM EDTSevere Thunderstorm WarningMQTDickinson, Marquette63 min
Jun 25, 11:28 PM EDTSpecial Weather StatementMQTMenominee62 min
Jun 25, 11:50 PM EDTSpecial Marine WarningMQT85 min
Jun 26, 12:00 AM EDTSpecial Weather StatementMQTDelta, Menominee60 min
Jun 26, 12:27 AM EDTAreal Flood AdvisoryMQTDelta, Menominee3 hr
Jun 26, 1:22 AM EDTSpecial Weather StatementMQTMenominee23 min
Jun 26, 4:30 AM EDTSmall Craft AdvisoryMQT49 hr
Jun 26, 11:10 AM EDTWind AdvisoryMQTHoughton, Keweenaw9 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.